Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 405, NWS Tulsa, OK

June 13, 2008Osage County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 13, 2008, 4:02 AM CDT for Osage County, Oklahoma. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2008, 4:02 AM CDT (09:02 UTC)
Expired
Jun 13, 2008, 5:00 AM CDT
In force
58 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

County Osage County, OK

The radar

The Tulsa radar (KINX), 111 km from the middle of the area, began a volume at 09:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 13, 3:48 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 9.0 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2008-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2525 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2008-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 151 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2525 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
1445 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
151 m²/s²
0-3 km storm-relative helicity
197 m²/s²
Significant tornado parameter
1.3
Supercell composite
12.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 130902
SVRTSA
OKC113-131000-
/O.NEW.KTSA.SV.W.0405.080613T0902Z-080613T1000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
402 AM CDT FRI JUN 13 2008

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN OSAGE COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 500 AM CDT

* AT 353 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS
  TO 60 MPH. THIS STORM WAS LOCATED 16 MILES WEST OF GRAINOLA...
  MOVING EAST AT 45 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BURBANK...
  GRAINOLA...SHIDLER...FAIRFAX...FORAKER...PEARSONIA...PAWHUSKA...
  BIGHEART...WYNONA...OKESA...HULAH...BARNSDALL AND AVANT.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3699 9602 3647 9601 3661 9704 3676 9684
      3679 9676 3690 9676 3699 9674
TIME...MOT...LOC 0902Z 285DEG 39KT 3689 9682

$$
2 follow-up statements
000 
WWUS54 KTSA 130925
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
424 AM CDT FRI JUN 13 2008

OKC113-131000-
/O.CON.KTSA.SV.W.0405.000000T0000Z-080613T1000Z/
OSAGE OK-
424 AM CDT FRI JUN 13 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 AM CDT
FOR NORTHERN OSAGE COUNTY...

AT 418 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR FORAKER...MOVING
EAST AT 40 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...PEARSONIA...
PAWHUSKA...BIGHEART...WYNONA...PERSHING...NELAGONEY...TALLANT...
OKESA...HULAH...BARNSDALL...WOLCO AND AVANT.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3699 9602 3647 9601 3661 9704 3676 9684
      3679 9676 3690 9676 3699 9674
TIME...MOT...LOC 0924Z 286DEG 43KT 3683 9651

$$
000 
WWUS54 KTSA 130944
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
444 AM CDT FRI JUN 13 2008

OKC113-131000-
/O.CON.KTSA.SV.W.0405.000000T0000Z-080613T1000Z/
OSAGE OK-
444 AM CDT FRI JUN 13 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 AM CDT
FOR NORTHERN OSAGE COUNTY...

AT 439 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR BIGHEART...MOVING
EAST AT 40 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...NELAGONEY...
TALLANT...BARNSDALL...OKESA...HULAH...WOLCO AND AVANT.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 3699 9602 3647 9601 3661 9704 3676 9684
      3679 9676 3690 9676 3699 9674
TIME...MOT...LOC 0944Z 278DEG 42KT 3682 9624

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:50 AM CDT, 1 hour 12 minutes earlier.

Area forecast discussion, Jun 13, 2:50 AM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
250 AM CDT FRI JUN 13 2008

.DISCUSSION...
WATCH #518 REMAINS IN EFFECT FOR NORTHEAST OKLAHOMA UNTIL 09Z.
HOWEVER CURRENT CONVECTION CONTINUES TO STAY NORTH OF THE
OKLAHOMA BORDER...WITH SEVERAL OUTFLOW BOUNDARIES THAT HAVE
APPROACHED THE AREA AND WITH THE EXCEPTION OF A FEW SHORT LIVED
CELLS..THESE BOUNDARIES HAVE FAILED TO INITIATE NEW WIDESPREAD
CONVECTION. THAT SAID...ANY COLD POOL PROPAGATION TO THE SOUTHEAST
WILL LEAVE THE DOOR OPEN FOR THE BEST CONVECTIVE CHANCES ACROSS
THE NORTHERN TIER COUNTIES OF OKLAHOMA THIS MORNING. MODELS WANT
TO PUSH SYNOPTIC SCALE BOUNDARY ACROSS THE FA TODAY...WHICH WILL
SERVE AS FOCUS FOR ADDITIONAL STORMS ACROSS SOUTHEAST OKLAHOMA AND
NORTHWEST ARKANSAS THIS AFTERNOON AND TONIGHT. PENDING EVOLUTION
OF MORNING CONVECTION... IT WILL BE NEARLY IMPOSSIBLE TO TELL
WHETHER TRUE FRONT OR CONVECTIVE DRIVEN/OUTFLOW BOUNDARY WILL BE
THE FOCUS...OR PLACEMENT DURING PEAK HEATING. EITHER WAY...THE
PLAN IS TO SHIFT HIGHER POPS TO THE SOUTH FOR THIS AFTERNOON.
MOSTLY DRY WEATHER IS EXPECTED FOR THE WEEKEND...HOWEVER BY EARLY
NEXT WEEK NORTHWEST UPPER FLOW BECOMES BETTER DEFINED...ALONG WITH
SURFACE UPSLOPE FLOW AND A LURKING OR ADVANCING SURFACE BOUNDARY.
ALL ARE INDICATORS OF POTENTIAL MCSS THAT COULD AFFECT THE AREA
FOR SEVERAL LATE NIGHT AND EARLY MORNING PERIODS OF NEXT WEEK PER
00Z ECMWF. CHANCE POPS FOR MOST IF NOT ALL PERIODS FROM MONDAY ON
LOOK REASONABLE AT THIS TIME. ALSO...WILL LIKELY SIDE CLOSE TO MOS
AS AREAS OF RAIN COOLED AIR/DEBRIS CLOUD COVER...AND PLACEMENT OF
BOUNDARIES WILL BE DIFFICULT TO PINPOINT.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   85  65  90  71 /  50  10   0  10
FSM   89  68  91  69 /  50  40  10  10
MLC   88  67  90  69 /  50  30   0  10
BVO   82  59  90  67 /  60   0   0  10
FYV   82  62  85  63 /  50  40   0  10
BYV   83  61  85  64 /  60  40  10  10
MKO   85  66  88  67 /  40  30   0  10
MIO   81  59  88  66 /  60  10   0  10
F10   86  67  90  69 /  40  20   0  10
HHW   89  70  92  71 /  50  30  20  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...69
LONG TERM....23

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 4:55 AM CDTSevere Thunderstorm WarningTSANowata, Osage, Washington65 min
Jun 13, 5:19 AM CDTSpecial Weather StatementTSARogers26 min
Jun 13, 5:48 AM CDTSpecial Weather StatementTSACraig, Delaware, Ottawa42 min
Jun 13, 6:29 AM CDTSpecial Weather StatementTSADelaware, Mayes, Ottawa61 min
Jun 13, 8:15 AM CDTRiver Flood WarningTSAMuskogee42 hr
Jun 13, 1:13 PM CDTSpecial Weather StatementTSACraig, Nowata62 min
Jun 13, 2:11 PM CDTSpecial Weather StatementTSACraig, Ottawa64 min
Jun 13, 2:28 PM CDTRiver Flood WarningTSANowata24 hr
Jun 13, 2:49 PM CDTSpecial Weather StatementTSARogers26 min
Jun 13, 2:56 PM CDTSevere Thunderstorm WarningTSARogers, Tulsa34 min
Jun 13, 3:25 PM CDTSpecial Weather StatementTSARogers65 min
Jun 13, 4:06 PM CDTRiver Flood WarningTSAOttawa22 hr
Jun 13, 4:15 PM CDTSpecial Weather StatementTSAMayes30 min
Jun 13, 4:28 PM CDTSpecial Weather StatementTSACreek62 min
Jun 13, 5:10 PM CDTSpecial Weather StatementTSACreek, Tulsa65 min
Jun 13, 5:47 PM CDTSevere Thunderstorm WarningTSACreek, Okmulgee, Tulsa, Wagoner58 min
Jun 13, 6:30 PM CDTSevere Thunderstorm WarningTSAMuskogee, Okmulgee31 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.